Computing the Limit Points of the Quasi-component of a Regular Chain in Dimension One

  • Parisa Alvandi
  • Changbo Chen
  • Marc Moreno Maza
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 8136)


For a regular chain R in dimension one, we propose an algorithm which computes the (non-trivial) limit points of the quasi-component of R, that is, the set \(\overline{W(R)} \setminus W(R)\). Our procedure relies on Puiseux series expansions and does not require to compute a system of generators of the saturated ideal of R. We provide experimental results illustrating the benefits of our algorithms.


Limit Point Algebraic Curf Polynomial System Newton Polygon Zariski Closure 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Alonso, M.E., Mora, T., Niesi, G., Raimondo, M.: An algorithm for computing analytic branches of space curves at singular points. In: Proc. of the 1992 International Workshop on Mathematics Mechanization, pp. 135–166 (1992)Google Scholar
  2. 2.
    Boulier, F., Lazard, D., Ollivier, F., Petitot, M.: Representation for the radical of a finitely generated differential ideal. In: Proc. of ISSAC 1995, pp. 158–166 (1995)Google Scholar
  3. 3.
    Boulier, F., Lemaire, F., Moreno Maza, M.: Well known theorems on triangular systems and the D5 principle. In: Proc. of Transgressive Computing 2006, Granada, Spain, pp. 79–91 (2006)Google Scholar
  4. 4.
    Chen, C., Davenport, J.H., May, J.P., Moreno Maza, M., Xia, B., Xiao, R.: Triangular decomposition of semi-algebraic systems. J. Symb. Comput. 49, 3–26 (2013)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Chen, C., Golubitsky, O., Lemaire, F., Maza, M.M., Pan, W.: Comprehensive triangular decomposition. In: Ganzha, V.G., Mayr, E.W., Vorozhtsov, E.V. (eds.) CASC 2007. LNCS, vol. 4770, pp. 73–101. Springer, Heidelberg (2007)CrossRefGoogle Scholar
  6. 6.
    Chen, C., Moreno Maza, M.: Algorithms for computing triangular decomposition of polynomial systems. J. Symb. Comput. 47(6), 610–642 (2012)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Chen, C., Moreno Maza, M., Xia, B., Yang, L.: Computing cylindrical algebraic decomposition via triangular decomposition. In: Proc. of ISSAC 2009, pp. 95–102 (2009)Google Scholar
  8. 8.
    Chou, S.C., Gao, X.S.: A zero structure theorem for differential parametric systems. J. Symb. Comput. 16(6), 585–595 (1993)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Della Dora, J., Dicrescenzo, C., Duval, D.: About a new method for computing in algebraic number fields. In: Proc. of EUROCAL 1985, pp. 289–290 (1985)Google Scholar
  10. 10.
    Duval, D.: Rational Puiseux expansions. Compos. Math. 70(2), 119–154 (1989)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Fischer, G.: Plane Algebraic Curves. American Mathematical Society (2001)Google Scholar
  12. 12.
    Gao, X.S., Van der Hoeven, J., Yuan, C.M., Zhang, G.L.: Characteristic set method for differential-difference polynomial systems. J. Symb. Comput. 44(9), 1137–1163 (2009)zbMATHCrossRefGoogle Scholar
  13. 13.
    Hubert, E.: Factorization-free decomposition algorithms in differential algebra. J. Symb. Comput. 29(4-5), 641–662 (2000)MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Kalkbrener, M.: Algorithmic properties of polynomial rings. J. Symb. Comput. 26(5), 525–581 (1998)MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Lemaire, F., Moreno Maza, M., Pan, W., Xie, Y.: When does 〈t 〉 equal sat(t)? J. Symb. Comput. 46(12), 1291–1305 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Lemaire, F., Moreno Maza, M., Xie, Y.: The RegularChains library. In: Maple 10, Maplesoft, Canada (2005); refereed softwareGoogle Scholar
  17. 17.
    Marcus, S., Maza, M.M., Vrbik, P.: On fulton’s algorithm for computing intersection multiplicities. In: Gerdt, V.P., Koepf, W., Mayr, E.W., Vorozhtsov, E.V. (eds.) CASC 2012. LNCS, vol. 7442, pp. 198–211. Springer, Heidelberg (2012)CrossRefGoogle Scholar
  18. 18.
    Maurer, J.: Puiseux expansion for space curves. Manuscripta Math. 32, 91–100 (1980)MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    Mumford, D.: The Red Book of Varieties and Schemes, 2nd edn. Springer (1999)Google Scholar
  20. 20.
    Munkres, J.R.: Topology, 2nd edn. Prentice Hall (2000)Google Scholar
  21. 21.
    Parusiński, A., Rond, G.: The Abhyankar-Jung theorem. J. Algebra 365, 29–41 (2012)MathSciNetzbMATHCrossRefGoogle Scholar
  22. 22.
    Ritt, J.F.: Differential Equations from an Algebraic Standpoint, vol. 14. American Mathematical Society (1932)Google Scholar
  23. 23.
    Shimoyama, T., Yokoyama, K.: Localization and primary decomposition of polynomial ideals. J. Symb. Comput. 22(3), 247–277 (1996)MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    van Hoeij, M.: An algorithm for computing an integral basis in an algebraic function field. J. Symb. Comput. 18(4), 353–363 (1994)zbMATHCrossRefGoogle Scholar
  25. 25.
    Walker, R.J.: Algebraic Curves. Springer (1978)Google Scholar
  26. 26.
    Wang, D.K.: The Wsolve package,
  27. 27.
    Wang, D.M.: Epsilon 0.618,
  28. 28.
    Yang, L., Hou, X.R., Xia, B.: A complete algorithm for automated discovering of a class of inequality-type theorems. Science in China, Series F 44(1), 33–49 (2001)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2013

Authors and Affiliations

  • Parisa Alvandi
    • 1
  • Changbo Chen
    • 1
  • Marc Moreno Maza
    • 1
  1. 1.ORCCAUniversity of Western Ontario (UWO)LondonCanada

Personalised recommendations